Thunderstorm Wind, Worth
- When
- March 13, 3:34 PM EST
- Where
- Worth County, Pritchetts
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 31.360, -83.950
Wunderground station KGADOERU5 gusted to 59 mph.
A moist and unstable airmass with steep mid-level lapse rates ahead of a cold front resulted in scattered to numerous showers and thunderstorms. Large hail occurred across southeast Alabama, and sporadic wind damage occurred across the Florida panhandle.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TAE wrote it up.
A moist and unstable airmass with steep mid-level lapse rates ahead of a cold front resulted in scattered to numerous showers and thunderstorms. Large hail occurred across southeast Alabama, and sporadic wind damage occurred across the Florida panhandle. One tornado occurred in southwest Georgia.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Mar 13, 3:29 PM EST, 5 minutes earlier.
Area Forecast Discussion National Weather Service Tallahassee FL 429 PM EDT Thu Mar 13 2025 ...New NEAR TERM, SHORT TERM, LONG TERM, MARINE, FIRE WEATHER, HYDROLOGY... .NEAR TERM... (Through Friday) Issued at 332 PM EDT Thu Mar 13 2025 Showers with embedded thunderstorms are ongoing northwest of the FL Big Bend as of around 4 PM ET, but will eventually make their way into the FL Big Bend. The main threats are large hail and isolated damaging wind gusts until activity dissipates between 8 PM and 10 PM ET. This is supported by lift provided by a stout shortwave moving through aloft in conjunction with favorable jet dynamics. Steep mid-level lapse rates and 500 hPa temps near -20C are supporting the hail threat. Despite modest low to mid- level lapse rates, the wind field aloft is increasing through this evening, so we may begin to see more storms with isolated damaging wind potential, as opposed to mostly hail producers as of around 4 PM ET. Once this activity moves east into early tonight, expect a drying trend, with fog taking center stage. Much of the guidance supports fog development after midnight across the region. The setup is favorable for areas of fog to become dense between roughly 5 AM ET/4AM CT and 10 AM ET/9 AM CT. If confidence increases, a Dense Fog Advisory would be needed eventually due to impacts to Friday morning commute. On Friday, dry weather is expected with Southerly winds increasing by late morning, with gusts around 15 to 20 mph through the afternoon. While the air mass remains modestly moist, expect lower dewpoints during the aftn and evening closer to the I-75 corridor of GA due to turbulent mixing. Lows tonight in the 50s and highs on Friday around 80 degrees. && .SHORT TERM... (Friday night through Sunday) Issued at 332 PM EDT Thu Mar 13 2025 A high-end severe weather outbreak is on the way for Saturday night through about midday Sunday. A strong upper level southern stream trough will be moving across Texas on Saturday, with a strong and cyclonically curved speed max working through the base of the trough. A surface cold front will move from west to east across the region on Sunday, trailing from a deep surface low passing well to the north. As the jet stream crosses over the front and across a moderately unstable pre- frontal air mass, there will be a prime setup for a QLCS thunderstorm squall line to develop over the Lower Mississippi Valley and make eastward progress. In advance of the line, a very strong S-SW low-level jet of 50-60 knots will develop after sunset on Saturday evening. Deep-layer bulk shear values around 55-70 knots will characterize the convective environment, and low-level hodographs will be curved and long. With a squall line such as this, damaging or destructive wind gusts will be the result, with embedded tornadoes. If any discrete supercells kick off in advance of the line, these would be concerning and have potential for strong tornadoes. This far in advance, timing should be treated with broad strokes. Generally speaking, areas west of the Apalachicola and Flint Rivers will be their main threat from about 8 pm to 3 am CT. East of there to the U.S. 319 corridor, the pre-dawn hours on Sunday are the concern. East of US Hwy 319, the main threat will come from the near-sunrise hours through Sunday morning. As storms move east across the 319 corridor, instability will become weaker. This will hopefully take the worst punch out of the severe event, but strong to severe storms will continue all the way east through out service area on Sunday morning. Otherwise, southerly gradient winds in advance of the squall line will become strong. Non-thunderstorm wind gusts near 40 mph are possible across most any county on Saturday afternoon and evening, which is enough to cause light tree damage and spotty power outages. Again, this is before the squall line arrives. && .LONG TERM... (Sunday night through Thursday) Issued at 332 PM EDT Thu Mar 13 2025 Behind the cold front, high pressure at the surface and aloft will fill in starting Sunday night. A drier air mass will arrive from the west, and surface high pressure will pass directly overhead on Monday night. With the air mass arriving more from the west than the north, afternoon temperatures on Monday will merely cool off to near normal. Great radiational cooling on Monday night will bring most inland locations to see lows in the lower 40s, perhaps even pockets of upper 30s. Another broad and energetic upper trough will move across the Southeast States next Wednesday and Thursday. This will bring the next cold front, with potential for pre-frontal strong or severe thunderstorms centered timewise around Wednesday night. && .AVIATION... (18Z TAFS) Issued at 131 PM EDT Thu Mar 13 2025 Brief MVFR restrictions possible in TSRA this aftn and evening at most terminals, with the exception of a PROB30 at VLD. TSRA should end around 00Z, followed by IFR/LIFR at all terminals, commencing between 06Z-10Z generally west to east and lifting by 14Z. Expect most terminals should return to VFR by Noontime. && .MARINE... Issued at 332 PM EDT Thu Mar 13 2025 Southerly flow will freshen over the course of Friday and Saturday, in advance of a severe thunderstorm squall line and cold front late Saturday night and Sunday morning. In the pre-frontal southerlies Saturday afternoon and evening, strong breezes with near-gale gusts are expected. Behind the front late Sunday and Sunday night, fresh to possibly strong northwesterlies and northerlies will fill in. Winds will decrease on Monday, and surface high pressure will move directly across the waters on Monday night. && .FIRE WEATHER... Issued at 332 PM EDT Thu Mar 13 2025 Showers and thunderstorms are expected Thursday afternoon and evening across much of the region. Hail, along with gusty and erratic winds, can be expected with the stronger storms. Dry weather returns for Friday, when high mixing heights and brisk southerly transport winds, will lead to the potential for pockets of high dispersion mainly north of I-10. Strong southerly 20ft and transport winds will lead to high dispersions on Saturday, with dry weather continuing. && .HYDROLOGY... Issued at 332 PM EDT Thu Mar 13 2025 Isolated flash flooding is possible on Saturday night and Sunday morning, as a severe thunderstorm squall line moves across the region. The line will make steady progress eastward, limiting duration of intense rainfall rates and therefore rainfall amounts. Most places are forecast to get about 1-1.5 inches of rain, which would generally not cause issues. However, if any parts of the line temporarily slow down, then isolated flash flooding could result. Minor coastal flooding is possible along the shoreline of Apalachee Bay on Saturday night and Sunday morning. Strong southerly winds in advance of the Sunday cold front will push water onshore, particularly along the north and northeast side of Apalachee Bay. The normal tide cycle will be amplified this weekend due to the upcoming full moon, so a lot will depend on if the peak onshore push of water can overlap with the normal high tide. Where these two occurrences overlap, then minor coastal flooding would become a possibility. && .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 56 79 58 79 / 40 0 0 10 Panama City 61 76 63 76 / 10 0 10 30 Dothan 58 80 59 83 / 10 0 10 40 Albany 55 80 57 82 / 20 0 0 10 Valdosta 54 82 59 84 / 40 0 0 0 Cross City 52 82 56 83 / 40 0 0 0 Apalachicola 61 71 63 72 / 10 0 0 10 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...LF SHORT TERM...Haner LONG TERM....Haner AVIATION...LF MARINE...Haner FIRE WEATHER...LF HYDROLOGY...Haner
Special Weather Statement
National Weather Service Tallahassee FL
307 PM EDT Thu Mar 13 2025
GAZ123-125>127-131945-
Worth GA-Lee GA-Dougherty GA-Calhoun GA-
307 PM EDT Thu Mar 13 2025
...A STRONG THUNDERSTORM WILL IMPACT DOUGHERTY...SOUTH CENTRAL LEE...
EASTERN CALHOUN COUNTIES IN SOUTHWESTERN GEORGIA AND WEST CENTRAL
WORTH COUNTIES IN SOUTH CENTRAL GEORGIA THROUGH 345 PM EDT...
At 307 PM EDT, Doppler radar was tracking a strong thunderstorm near
Leary, or near Morgan, moving east at 35 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Stocks, Radium Springs, Forrester, Lockett Crossing, East Albany,
Marine Corps Logistics Base, Walker, South Albany, Southwest Ga
Regional A/P, Palmyra, Pecan City, Holt, Ducker, Cordrays Mill,
Leary, Acree, Turner City, Putney, Bermuda, and Williamsburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3167 8399 3140 8398 3140 8400 3144 8400
3144 8444 3145 8446 3143 8449 3144 8451
3143 8453 3144 8454 3143 8455 3143 8457
3161 8458 3162 8430 3164 8430
TIME...MOT...LOC 1907Z 267DEG 30KT 3153 8449
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
97-OLIVERSpecial Weather Statement
National Weather Service Tallahassee FL
316 PM EDT Thu Mar 13 2025
GAZ155>157-132000-
Decatur GA-Seminole GA-Grady GA-
316 PM EDT Thu Mar 13 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL DECATUR...SOUTHWESTERN
GRADY AND SOUTHEASTERN SEMINOLE COUNTIES THROUGH 400 PM EDT...
At 316 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles southwest of West Bainbridge, or 9 miles southwest of
Bainbridge, moving east at 30 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Reno, Reynoldsville, Fowlstown, Climax, West Bainbridge, Bainbridge,
Nickleville, Whigham, and Attapulgus.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3077 8484 3089 8483 3097 8428 3074 8427
TIME...MOT...LOC 1916Z 267DEG 28KT 3083 8469
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
58-REESESpecial Weather Statement
National Weather Service Tallahassee FL
234 PM CDT Thu Mar 13 2025
FLZ010>013-132015-
Inland Bay FL-Calhoun FL-Jackson FL-Washington FL-
234 PM CDT Thu Mar 13 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL JACKSON...
NORTHEASTERN BAY...NORTHWESTERN CALHOUN AND SOUTHEASTERN WASHINGTON
COUNTIES IN THE PANHANDLE OF FLORIDA THROUGH 315 PM CDT...
At 234 PM CDT, Doppler radar was tracking a strong thunderstorm near
Vernon, moving east at 25 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Betts, Moose Pond, Ridgetop, Fountain, Singer Road, Saunders,
Greenhead, Camps Head, Vernon, Holmes Valley, Gilberts Mill, Center
Lake, Porter Lake, Smyrna, Spring Hollow, Compass Lake, Sylvania,
Riverside, and Wausau.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3050 8579 3066 8575 3064 8523 3037 8528
TIME...MOT...LOC 1934Z 279DEG 22KT 3056 8567
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
58-REESESpecial Weather Statement
National Weather Service Tallahassee FL
251 PM CDT Thu Mar 13 2025
ALZ066-067-132015-
Dale AL-Henry AL-
251 PM CDT Thu Mar 13 2025
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL DALE AND
SOUTHWESTERN HENRY COUNTIES THROUGH 315 PM CDT...
At 251 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Headland, moving east at 20 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Bells Crossroads, Newville, Echo, Tumbleton, Kirkland Crossroads,
Hardwickburg, Blackwood, Capps, Grandberry Crossroads, Snells
Crossroads, Murphy Station, Goldberg Field, Headland Municipal A/P,
Dancey, Miller, Balkum, Willis Crossroads, Haleburg, Headland, and
Abbeville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3139 8547 3153 8547 3156 8514 3133 8514
TIME...MOT...LOC 1951Z 272DEG 18KT 3145 8542
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
97-OLIVERPreliminary Local Storm Report
National Weather Service Tallahassee FL
402 PM EDT Thu Mar 13 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0334 PM Hail 3 SSE Oakland 31.64N 84.25W
03/13/2025 E0.25 Inch Lee GA Broadcast Media
Video of small hail in southwest Lee county.
&&Preliminary Local Storm Report
National Weather Service Tallahassee FL
421 PM EDT Thu Mar 13 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM Hail Baconton 31.38N 84.16W
03/13/2025 E0.25 Inch Mitchell GA Public
&&The Moody AFB radar (KVAX), 104 km away, was scanning. The volume nearest the first event began at 20:32 UTC.
10 thunderstorm wind, 1 tornado. Local standard time, as filed.
Wunderground station KGADOERU5 gusted to 59 mph.
A tree was blown down near 8821 Branchville Road.
Trees were blown down on Highway 37 near Sale City Road.
This tornado was rated EF1 with max winds estimated at 105 mph. The tornado began south of Highway 37 in an open field between Rigsby Lake and Antioch Road, where it snapped and uprooted a few hardwood trees, and also bent a portion of a center-pivot irrigation apparatus. It then moved quickly northeast and crossed Highway 37 into Pebble City, where it destroyed two structures: A tin volunteer fire department building, and a community/voting center, which collapsed onto itself when the supporting cinder blocks gave way. The tornado also snapped numerous softwood trees behind both of these structures. As it raced northeastward towards Sale City Road, the tornado snapped more softwood trees and a few wooden power poles. When it reached Millard Road, the tornado continued to snap trees, with more extensive tree damage being noted along Massey Bog Road. As it moved just east of Highway 93 along Old Doerun Road, the tornado caused a double-wide manufactured home with straps to shift approximately 18 inches off its cinder block foundation, blew out the windows of two single family homes, and uprooted several softwood trees. Before it dissipated at Greenough Road, the tornado uprooted another softwood tree.
Trees and power lines were blown down near Sale City.
Trees were blown down on Highway 133N to the south of Doerun.
Trees were blown down in Thomasville.
A tree was blown down on Grand Street and Hudson Ave.
Numerous trees were blown down in Thomas County.
Large tree limbs were blown down on SR 35 Southbound before Arbutus Ave and blocking the right lane.
A tree was blown down on Highway 125 and Van Wheless Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2025Every state in 2025This day in weather historyThe tornado archive for Georgia, 2025Warnings in Georgia, March 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1239409, 1239410, 1239411, 1239421, 1239413, 1239414, 1239415, 1239416, 1239417, 1239418, 1239419.